Vol. 77, No. 1, 1978

Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Kernel dilation in reproducing kernel Hilbert space and its application to moment problems

Gary Doyle Faulkner and Ronald Wesley Shonkwiler

Vol. 77 (1978), No. 1, 103–115

We give a reformulation of Nagy’s Principal Theorem in terms of a dilation of a family of operators in reproducing kernel Hilbert space. In this setting we are able to generalize Nagy’s result to obtain dilations K of reproducing kernels K derived from certain families of operators. We define the concept of positive type for kernels K whose values are unbounded operators on a Hilbert space. The construction of K is such that it possesses a property, which we call splitting, not enjoyed by K. We show that the splitting property constitutes the utility of dilation theory and use it to solve moment problems.

Mathematical Subject Classification 2000
Primary: 46E20
Secondary: 44A60, 47A20, 47B50
Received: 21 April 1977
Revised: 18 December 1977
Published: 1 July 1978
Gary Doyle Faulkner
Ronald Wesley Shonkwiler